Boundary Conditions for Coupled Quasilinear Wave Equations with Application to Isolated Systems
2009 (English)In: Communications in Mathematical Physics, ISSN 0010-3616, E-ISSN 1432-0916, Vol. 289, no 3, 1099-1129 p.Article in journal (Refereed) Published
We consider the initial-boundary value problem for systems of quasilinear wave equations on domains of the form [0, T] x I pound, where I pound is a compact manifold with smooth boundaries a,I pound. By using an appropriate reduction to a first order symmetric hyperbolic system with maximal dissipative boundary conditions, well posedness of such problems is established for a large class of boundary conditions on a,I pound. We show that our class of boundary conditions is sufficiently general to allow for a well posed formulation for different wave problems in the presence of constraints and artificial, nonreflecting boundaries, including Maxwell's equations in the Lorentz gauge and Einstein's gravitational equations in harmonic coordinates. Our results should also be useful for obtaining stable finite-difference discretizations for such problems.
Place, publisher, year, edition, pages
2009. Vol. 289, no 3, 1099-1129 p.
Other Physics Topics
IdentifiersURN: urn:nbn:se:kth:diva-32545DOI: 10.1007/s00220-009-0788-2ISI: 000267103800012ScopusID: 2-s2.0-67650675859OAI: oai:DiVA.org:kth-32545DiVA: diva2:411021
QC 201104152011-04-152011-04-152011-04-15Bibliographically approved